To schedule your COVID vaccine appointment or for more resources visituwhealth.org/covid
Frequently Asked Questions
With voice therapy, how long will it take to notice changes?
Voice and communication are very complex, and the process typically takes at least several months. How quickly you can make changes depends on many factors, including your individual goals, the pitch of your voice before therapy, and how often you practice voice exercises outside of therapy.
Will my insurance cover voice therapy for voice feminization or masculinization?
Some insurance companies may offer coverage for gender-related voice services, depending on the policy. Please check with your insurance provider for coverage information.
Do you offer a private pay option?
Yes, a private pay option is available.
Is it safe to use an app, online program or videos from the internet to modify my voice?
Many people have successfully modified their voice to match their gender using resources like free online videos and phone apps. If you have trouble, discomfort or pain when you try these methods, then you should seek the services of a skilled speech-language pathologist like those at the UW Health Voice and Swallow Clinic.
Do you have any “before-and-after” videos or recordings from people who have gone through therapy?
Voice recordings are considered private patient information. Unfortunately, UW Health is not allowed to share this information with others. You may find apps or websites advertising their services using “before-and-after” videos. These entities are not bound by the same privacy laws as a health system such as UW Health.
How quickly does testosterone (“T”) deepen the pitch of the voice?
The speed of voice change for individuals on T varies widely. Some people experience significant changes with a small dose while others are on a relatively large dose for many months without much change to their speaking pitch. If you are concerned that your voice is changing too slowly, you should first talk about it with the provider who prescribes your hormones. Consider asking about a consultation to see the team at the UW Health Voice and Swallow Clinic.
I have noticed hoarseness or some other negative voice symptoms since I started taking testosterone. Is this normal?
Research has shown that many people taking masculinizing hormones (testosterone, or “T”) experience hoarseness, vocal effort or fatigue, difficulty projecting their voice, and other voice symptoms. The team at the UW Health Voice and Swallow Clinic can help if you are experiencing any of these symptoms. Ask about a referral with the provider who prescribes your hormones.